Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hive like rash on the body, dizziness, no fever, rash disappears with intake of Benedryl. Is it viral infection?

My son 8 years old has hive like rash on his arms and leg now on torso. I give him benedryl and it goes away and re-appears when the benedryl wears off. He has been allergic to dogs, milk soy and eggs but has not been in contact with any of those. He has no ever but is tired and was tonight a bit dizzy. We just got back from a trip to Barbados ( for a week) could this be not hives could this be a virus? If so what type of virus would cause this rash that looks and is itchy like hives for two days and no fever?
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to healthcare magic,
From your description and past history it could be hives ( Acute urticaria) and need not be any viral inection. It is characterized by itchy red or skin colored raised wheals which is transient, that means appears in one place and soon disappears from there to appear somewhere else. The most common cause of acute urticaria is food. Seafood, meat, poultry, egg, milk, peanuts, apples, brinjal, strawberry, coloring agents etc are commonly implicated. It is subjective and any food can cause it. Other common causes are medicines, infections, insect bites etc. Antihistamines like benadryl is the medical treatment. Identifying the trigger and avoiding it is the best treatment.
Hope this helped
Take care
Answered: Wed, 23 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor